advertisement
Question
Posted by: LOUISE | 2010/04/07

Ortho Evra birth control patch side effects 1

I am shocked! I have been on the patch for over a year now, and I have gained weight etc so I googled the side effects and found this:

I am stopped the patch with immediate effect!

************************************************

Other Ortho Evra birth control patch side effects

Women should be aware of these other Ortho Evra side effects:

*Liver problems. Dark-colored urine, light-colored stools or severe pain in the stomach area or jaundice can be signs of serious liver damage that is sometimes an Ortho Evra side effect.

*Depression. Many women have reported symptoms of depression or irritability as a birth control patch side effect.

*Headaches. Using the Ortho Evra birth control patch can produce headaches, ranging anywhere from a normal headache to an intense migraine.

*Breast tenderness/enlargement. Sensitivity, enlargement and sometimes pain in the breasts have been reported by many women using the Ortho Evra birth control patch.

*Abdominal cramps and bloating

*Although cramps and bloating are a normal side effect of the Ortho Evra patch, they can also indicate serious stomach conditions developing as a result of using the patch.

*Ortho Evra and Weight Gain
Many women have reported gaining weight after starting to use the Ortho Evra birth control patch. Women say that they have gained anywhere from 10 to 30 pounds while using the Ortho Evra patch.
This birth control patch side effect is especially worrying because doctors tell women who weigh more than 198 pounds not to use the Ortho Evra patch. Many women say that they have been unable to reverse their weight gain, even after ceasing to use the Ortho Evra birth control patch. Although it is not known whether the weight gain that many women experience as an Ortho Evra side effect increases the health risks of the patch, women who experience serious Ortho Evra weight gain should consult their doctor.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

These are all possible side effects. Only a small number of women will have them. Remember that pregnancy also has a number of possible complications.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: KATE | 2010/04/08

I HAVE BEEN ON IT FOR 2 AND A HALF YEARS, TILL RIGHT NOW I THOUGHT IT WAS THE BEST THING THAT HAPPENED TO ME, BUT NOW IT MAKES SENSE BEFORE I WENT ON THE PATCH I COULD LOSE WEIGH SO QUICK NOW ITS A STRUGGLE LIKE IM 50 WHEN IM ONLY 23, I ALSO GAINED 1KG IN ONE MONTHCAUSE I WENT OF MY STRICKET EATING PLAN FOR A COUPLE OF DAYS AND I STILL DIDNT INDULGE, DO U THINK IT IS CAUSE OF THE PATCH. IM SO WORRIED NOW

Reply to KATE
Posted by: gynaedoc | 2010/04/08

These are all possible side effects. Only a small number of women will have them. Remember that pregnancy also has a number of possible complications.

Best wishes

Reply to gynaedoc
Posted by: LOUISE | 2010/04/07

Ortho Evra Timeline

November 20, 2001— The Food and Drug Administration approves the Ortho Evra birth control patch, a 1 ¾ -inch adhesive patch that releases estrogen and progestin into a woman’ s body.

April 30, 2002— Ortho Evra, developed by Johnson &  Johnson and made by Ortho-McNeil, goes on the market . It is the first birth control patch approved by the FDA.

April 2002-December 2004— About 28,000 reports of birth control patch side effects.

November 2003— A Las Vegas gynecologist reports that the Ortho Evra birth control patch is the most popular form of birth control among her patients.

October 2004— An investigation discovers that the FDA has logged more than 9,000 reports of adverse reactions to the Ortho Evra birth control patch in a 17-month period.

April 2005— An 18-year-old college student collapses and dies on her way to the hospital after suffering headache, dizziness and pain in her leg  an autopsy would show that a blood clot had moved to her lung, and the medical examiner determines that it is an Ortho Evra birth control patch side effect. This is the first death publicly linked to the Ortho Evra birth control patch.

July 16, 2005— The Associated Press publishes an article stating that women who use the Ortho Evra birth control patch are three times as likely to suffer blood clots as those using birth control pills. It indicates that 12 young women died in 2004 from blood clots linked to the Ortho Evra birth control patch.

August 2005— The first nationwide class action lawsuit is filed against Ortho-McNeil and Johnson &  Johnson for injuries caused by the Ortho Evra birth control patch.

November 10, 2005— The FDA, noting that the Ortho Evra birth control patch gives women 60% more estrogen than do birth control pills, warns Ortho Evra users about risks of blood clots. A “ black-box”  warning is added to the Ortho Evra birth control patch label.

2005— More than 9.4 million prescriptions written for the Ortho Evra birth control patch.

January 2006— Seven Ortho Evra lawsuits filed against Johnson &  Johnson in one day.

April 2006— The Ortho Evra birth control patch is still selling well despite FDA warnings and news reports about its increased dangers of blood clots, stroke and heart attack.

September 20, 2006— The FDA updates the Ortho Evra birth control patch warning label after a study shows that women using the patch are twice as likely to suffer serious blood clots.

February 2007— The i3 Drug Safety Group finishes its study involving 98,000 women who used transdermal contraception (such as Ortho Evra) and 250,000 who used the pill. The study, published in Obstetrics &  Gynecology, confirms that those using the patch are more than twice as likely to suffer blood clots.








Reply to LOUISE
Posted by: Purple | 2010/04/07

These are the same side effects as the pill generally has.

Remember that only a small number of people on a certain medication will have the listed side effects.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement